Department of Neurology, Faculty of Medicine, University of Hacettepe, Ankara, Turkey


YALÇIN ÇAKMAKLI G. , DERİCİOĞLU N.

TURKISH JOURNAL OF NEUROLOGY, vol.15, no.3, pp.149-152, 2009 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 3
  • Publication Date: 2009
  • Title of Journal : TURKISH JOURNAL OF NEUROLOGY
  • Page Numbers: pp.149-152

Abstract

Downbeat nystagmus is associated primarily with structural lesions of the central nervous system and may be observed as a manifestation of drug intoxication. Herein we present an epileptic patient that presented with downbeat nystagmus related to oxcarbazepine intoxication and completely recovered following dose reduction. To the best of our knowledge this is the first report of downbeat nystagmus related to oxcarbazepine intoxication. Moreover, clinicians should be aware that downbeat nystagmus could be a manifestation of antiepileptic drug intoxication.